Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Sep 11, 2021, 10:06 PM MDT for 4 counties in Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2021, 10:06 PM MDT (04:06 UTC)
- Expired
- Sep 11, 2021, 10:45 PM MDT
- In force
- 39 min
- Issued by
- NWS North Platte, NE
- Hail
- 0.00 in
- Wind
- 50
Counties Hooker County, NE, Logan County, NE, McPherson County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 29 km from the middle of the area, began a volume at 04:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.1 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1607 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 2830 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
762
WWUS83 KLBF 120406
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
1106 PM CDT Sat Sep 11 2021
NEZ005-024>026-036>038-059-094-120445-
Hooker NE-Eastern Cherry NE-Custer NE-McPherson NE-Western Cherry NE-
Thomas NE-Blaine NE-Lincoln NE-Logan NE-
1106 PM CDT Sat Sep 11 2021
...Strong thunderstorms will impact portions of south central Cherry,
Hooker, northern Lincoln, Logan, McPherson, northwestern Custer,
southwestern Blaine and Thomas Counties through 1145 PM CDT/1045 PM
MDT/...
At 1105 PM CDT/1005 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 12 miles southwest of
Mullen to Tryon to near Hershey. Movement was east northeast at 45
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
North Platte around 1110 PM CDT.
Ringgold around 1115 PM CDT.
Mullen around 1020 PM MDT.
Seneca around 1135 PM CDT.
Thedford around 1145 PM CDT.
Other locations impacted by these storms include Highway 83 crossing
The Dismal River, Shanklin Bluff, Tarboz Lake, Logan, Hoagland, Brown
Lake, Norway, Highway 97 crossing the Dismal River, Birdwood and
Natwick.
This includes the following highways...
Highway 2 between mile markers 181 and 226.
Highway 92 between mile markers 196 and 251.
Highway 97 between mile markers 1 and 69.
Interstate 80 in Nebraska between mile markers 163 and 174.
Highway 83 between mile markers 82 and 164.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4224 10056 4177 10019 4124 10013 4107 10104
4153 10109 4194 10142
TIME...MOT...LOC 0405Z 250DEG 41KT 4193 10122 4158 10094 4119 10090
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
ButtlerWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Sep 11, 5:29 PM MDT, 4 hours 37 minutes earlier.
Area forecast discussion, Sep 11, 5:29 PM MDT, 4 hours 37 minutes before
Area Forecast Discussion National Weather Service North Platte NE 629 PM CDT Sat Sep 11 2021 .SHORT TERM...(This evening through Sunday night) Issued at 348 PM CDT Sat Sep 11 2021 The forecast concern in the short term will be the risk of a few strong to severe storms this evening, and again Sunday evening. A weak cold front has moved through most of north central NE as a prefrontal trough extends through southwest NE. Meanwhile a shortwave trough extended from central MT into central NV. Showers and a few thunderstorms have developed ahead of this feature over the higher terrain of Wyoming and Colorado. This activity will continue to develop and move into the western Sandhills and north central NE this evening with sufficient shear to support a few organized storms. Surface based instability is only around 500 J/KG with mainly isolated coverage expected. Forecast soundings this evening show an inverted-V profile with steep lapse rates capable of a damaging wind threat with any stronger storms. Brief marginally severe hail is also possible. Then, overnight, elevated instability will be supportive of showers and a few thunderstorms. Do not expect any strong storms, but gusty winds still possible. Just a slight chance overnight near and north of I80. Post frontal regime within a west southwesterly flow aloft. A fairly moist mid level atmosphere and 500mb speed max gradually exits nctrl NE Sunday morning for a slight chance for showers. A lull Sunday afternoon until the next disturbance in zonal flow aloft approaches the area. Deep layer shear from 30-40kts will combine with around 1000 J/KG of MLCAPE. Isolated to widely scattered storms with a damaging wind and marginally severe hail threat through the panhandle east to near Highway 83 Sunday evening. Storms will weaken by midnight with mainly showers and a few storms lingering overnight. .LONG TERM...(Monday through Saturday) Issued at 348 PM CDT Sat Sep 11 2021 The main forecast focus in the long term will be shower and thunderstorm chances Monday into Tuesday. The disturbance moving across the Dakotas and and northern NE will provide a chance for showers and a few storms across north central NE. Highs to range in the 80s to near 90. A cold front will move into the northwest Sandhills during the afternoon, then exiting the area Monday night. A stronger disturbance will Bring increasing chances Monday night into Tuesday. There will be a marginal risk for strong to briefly sever storms across much of the Sandhills into southwest NE Sunday evening. An upper trough will deepen across the nwrn U.S. Wednesday through Friday. This will bring mainly dry conditions and highs from the upper 70s to mid 80s. Hotter temperatures are supported by 12Z GFS by Friday. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 628 PM CDT Sat Sep 11 2021 Over the next 24 hours, some scattered to broken high clouds are expected at both terminals with ceilings ranging from 20000 to 25000 FT AGL. Some isolated thunderstorms may impact the KVTN terminal later this evening. At this point, the main activity is expected to remain west of the terminal. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Buttler
Hazardous weather outlook, Sep 11, 8:49 PM MDT, 1 hour 17 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 949 PM CDT Sat Sep 11 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-130300- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 949 PM CDT Sat Sep 11 2021 /849 PM MDT Sat Sep 11 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Thunderstorms are possible this evening across much of western Nebraska. A few storms may be strong with wind gusts up to 50 mph. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Thunderstorms will be possible during the late afternoon and evening on both Sunday and Monday. The threat for strong to briefly severe thunderstorms will exist each day with the main concerns being large hail and damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Sep 11, 7:55 PM MDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service North Platte NE
755 PM MDT Sat Sep 11 2021
NEZ022-035-056>058-120245-
Deuel NE-Arthur NE-Garden NE-Perkins NE-Keith NE-
755 PM MDT Sat Sep 11 2021
...Strong thunderstorms will impact portions of southwestern Arthur,
northwestern Perkins, western Keith, southern Garden and Deuel
Counties through 845 PM MDT...
At 754 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lisco to 11 miles northeast of Lodgepole
to near Marks Butte. Movement was northeast at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Chappell, Oshkosh, Big Springs, Lewellen, Lisco, Barton, Eagle Gulch
Campground, Ruthon, Clear Creek State Wildlife Management Area,
Rackett, Dogtown Flats, Intersection of Highway 27 and 9 Mile Road,
Deer Lake, Megeath, Ash Hollow State Historical Park, Mount Vernon,
Goldeneye State Wildlife Management Area, Adams Flats, Bluewater
Battlefield State Historical Park and Windlass Hill.
This includes the following highways...
Highway 92 between mile markers 115 and 125.
Interstate 80 in Nebraska between mile markers 79 and 112.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4155 10263 4183 10216 4150 10191 4082 10200
4081 10205 4100 10205 4101 10262 4121 10257
4127 10261
TIME...MOT...LOC 0154Z 239DEG 30KT 4146 10263 4126 10248 4085 10261
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
ButtlerSpecial weather statement, Sep 11, 8:18 PM MDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service North Platte NE
918 PM CDT Sat Sep 11 2021
NEZ005-006-008-094-120300-
Brown NE-Eastern Cherry NE-Keya Paha NE-Western Cherry NE-
918 PM CDT Sat Sep 11 2021
...Strong thunderstorms will impact portions of northeastern Cherry,
northwestern Brown and western Keya Paha Counties through 1000 PM
CDT/900 PM MDT/...
At 917 PM CDT/817 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 7 miles south of Lakeview
to 8 miles southwest of Valentine to 10 miles southwest of Valentine
National Wildlife Refuge. Movement was east at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Valentine, Johnstown, Valentine National Wildlife Refuge, Merritt
Reservoir, Norden, Crookston, Wood Lake, North River Trail, Sparks,
Smith Falls State Park, Schlagel Creek State Wildlife Management
Area, Highway 97 crossing the Niobrara River, Big Alkali Lake State
Wildlife Management Area and Highway 83 crossing Goose Creek.
This includes the following highways...
Highway 20 between mile markers 177 and 235.
Highway 97 between mile markers 98 and 141.
Highway 83 between mile markers 178 and 222.
Highway 12 between mile markers 1 and 38.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4289 9991 4239 10004 4239 10099 4283 10088
4300 10096 4299 9996
TIME...MOT...LOC 0217Z 262DEG 35KT 4300 10078 4282 10070 4246 10079
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ButtlerSpecial weather statement, Sep 11, 8:45 PM MDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service North Platte NE
845 PM MDT Sat Sep 11 2021
NEZ022-023-035-056>058-120330-
Deuel NE-Grant NE-Arthur NE-Garden NE-Perkins NE-Keith NE-
845 PM MDT Sat Sep 11 2021
...Strong thunderstorms will impact portions of western Arthur,
northwestern Perkins, southwestern Grant, Keith, southeastern Garden
and eastern Deuel Counties through 930 PM MDT...
At 845 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southeast of Crescent Lake National
Wildlife Refuge to near Lewellen to near Big Springs. Movement was
east at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ogallala, Big Springs, Brule, Lewellen, Keystone, Kingsley Dam,
Barton, Lemoyne, Roscoe, Dogtown Flats, Megeath, Bourquim Hill, Adams
Flats, Eagle Gulch Campground, Ruthon, Haythorn Lake, Clear Creek
State Wildlife Management Area, Rackett, McKeag and Otter Creek
Campground.
This includes the following highways...
Highway 61 between mile markers 72 and 120.
Highway 92 between mile markers 115 and 138.
Interstate 80 in Nebraska between mile markers 97 and 133.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4176 10188 4135 10158 4088 10158 4094 10205
4101 10205 4100 10227 4136 10226 4171 10252
TIME...MOT...LOC 0245Z 270DEG 25KT 4164 10229 4135 10208 4103 10208
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ButtlerSpecial weather statement, Sep 11, 9:11 PM MDT, 55 minutes before
Special Weather Statement
National Weather Service North Platte NE
1011 PM CDT Sat Sep 11 2021
NEZ022>024-035-036-057>059-120400-
Hooker NE-Grant NE-Arthur NE-McPherson NE-Garden NE-Perkins NE-
Lincoln NE-Keith NE-
1011 PM CDT Sat Sep 11 2021
...Strong thunderstorms will impact portions of Arthur, northern
Perkins, southern Grant, Keith, southwestern Hooker, northwestern
Lincoln, east central Garden and western McPherson Counties through
1100 PM CDT/1000 PM MDT/...
At 1010 PM CDT/910 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 13 miles northwest of
Arthur to 7 miles northeast of Lemoyne to 6 miles south of Ogallala.
Movement was east at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ogallala, Arthur, Paxton, Brule, Keystone, Kingsley Dam, Sarben,
Lemoyne, Roscoe, Flatts, Cogill Lake, Green Lake, Bucktail Lake,
Bourquim Hill, Three Mile Lake, Eagle Gulch Campground, Haythorn
Lake, Lena, Sand Puddin Lake and Nevens.
This includes the following highways...
Highway 61 between mile markers 76 and 141.
Highway 92 between mile markers 124 and 188.
Interstate 80 in Nebraska between mile markers 113 and 155.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4185 10140 4142 10116 4094 10120 4096 10199
4137 10196 4173 10217
TIME...MOT...LOC 0310Z 264DEG 32KT 4168 10191 4138 10174 4104 10176
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ButtlerSpecial weather statement, Sep 11, 9:37 PM MDT, 29 minutes before
Special Weather Statement
National Weather Service North Platte NE
1037 PM CDT Sat Sep 11 2021
NEZ023>025-035>037-057>059-120415-
Hooker NE-Grant NE-Arthur NE-McPherson NE-Thomas NE-Perkins NE-
Lincoln NE-Keith NE-Logan NE-
1037 PM CDT Sat Sep 11 2021
...Strong thunderstorms will impact portions of eastern Arthur,
northeastern Perkins, southeastern Grant, eastern Keith, southern
Hooker, northwestern Lincoln, western Logan, McPherson and
southwestern Thomas Counties through 1115 PM CDT/1015 PM MDT/...
At 1037 PM CDT/937 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 14 miles northeast of
Arthur to 18 miles north of Sarben to near Paxton. Movement was east
at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
North Platte, Tryon, Sutherland, Hershey, Paxton, Lake Maloney State
Recreation Area, Sarben, Ringgold, Sutherland Reservoir State
Recreation Area, North Platte Airport, Keith, Flatts, O'Fallons,
Cogill Lake, Green Lake, Bucktail Lake, Three Mile Lake, Shimmons
Lake, Lena and Coker.
This includes the following highways...
Highway 92 between mile markers 170 and 227.
Highway 97 between mile markers 1 and 56.
Interstate 80 in Nebraska between mile markers 138 and 188.
Highway 83 between mile markers 73 and 104.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4194 10077 4150 10053 4099 10056 4098 10151
4142 10149 4179 10170
TIME...MOT...LOC 0337Z 261DEG 37KT 4173 10151 4143 10134 4106 10136
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ButtlerSpecial weather statement, Sep 11, 10:06 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
1106 PM CDT Sat Sep 11 2021
NEZ005-024>026-036>038-059-094-120445-
Hooker NE-Eastern Cherry NE-Custer NE-McPherson NE-Western Cherry NE-
Thomas NE-Blaine NE-Lincoln NE-Logan NE-
1106 PM CDT Sat Sep 11 2021
...Strong thunderstorms will impact portions of south central Cherry,
Hooker, northern Lincoln, Logan, McPherson, northwestern Custer,
southwestern Blaine and Thomas Counties through 1145 PM CDT/1045 PM
MDT/...
At 1105 PM CDT/1005 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 12 miles southwest of
Mullen to Tryon to near Hershey. Movement was east northeast at 45
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
North Platte around 1110 PM CDT.
Ringgold around 1115 PM CDT.
Mullen around 1020 PM MDT.
Seneca around 1135 PM CDT.
Thedford around 1145 PM CDT.
Other locations impacted by these storms include Highway 83 crossing
The Dismal River, Shanklin Bluff, Tarboz Lake, Logan, Hoagland, Brown
Lake, Norway, Highway 97 crossing the Dismal River, Birdwood and
Natwick.
This includes the following highways...
Highway 2 between mile markers 181 and 226.
Highway 92 between mile markers 196 and 251.
Highway 97 between mile markers 1 and 69.
Interstate 80 in Nebraska between mile markers 163 and 174.
Highway 83 between mile markers 82 and 164.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4224 10056 4177 10019 4124 10013 4107 10104
4153 10109 4194 10142
TIME...MOT...LOC 0405Z 250DEG 41KT 4193 10122 4158 10094 4119 10090
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ButtlerThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 6:07 PM MDT | Special Weather Statement | LBF | Sheridan | 38 min |
| Sep 11, 6:53 PM MDT | Special Weather Statement | LBF | Cherry | 52 min |
| Sep 11, 7:39 PM MDT | Special Weather Statement | LBF | Deuel | 51 min |
| Sep 11, 7:55 PM MDT | Special Weather Statement | LBF | Deuel, Garden | 50 min |
| Sep 11, 8:18 PM MDT | Special Weather Statement | LBF | Cherry | 42 min |
| Sep 11, 8:45 PM MDT | Special Weather Statement | LBF | Garden, Keith | 45 min |
| Sep 11, 9:11 PM MDT | Special Weather Statement | LBF | Arthur, Keith | 49 min |
| Sep 11, 9:37 PM MDT | Special Weather Statement | LBF | Lincoln, McPherson | 38 min |
| Sep 11, 10:19 PM MDT | Special Weather Statement | LBF | Cherry, Grant | 41 min |
| Sep 11, 10:43 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Logan, McPherson, Thomas | 62 min |
| Sep 11, 10:59 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 61 min |
| Sep 12, 12:00 AM MDT | Special Weather Statement | LBF | Garfield, Holt, Rock, Wheeler | 45 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.